Side effects of esomaprazole. I have been taking esomaprazole for my acid reflux for 2 weeks ( after gastroscopy which revealed weak gullet

and stomach ) but no damage, but the weakening meant that acid leaking up into my throat and mouth. Was prescribed esomaprazole which I took for 2 weeks but I was beginning to get prolonged periods of fatigue and feeling very unsteady not exactly dizzy but very disconcerting generally feeling peculiar. I also have ibs and had previously had some minor episodes of lightheadedness but this is much worse. I told my gastro enterologist andhe said most common side effect diarrhea which I dont have. Have now stopped esom. for two days and will then try omeprazole ( which is apparently much weaker or ranitidine. This is very long winded but has anyone else had similar effects from esomaprazole and if so how long before they wore off or could it be effects of reflux itself or ibs causing this. Starting to get worried.

2 Replies

oldestnewest
  • Dear Annie

    Most people on this site have had their oesophagus removed surgically, so the comments you receive will tend to reflect that. Omeprazole is a very popular medication and is safe. But all medication may have side effects and may take some time to have an effect. These drugs are proton pump inhibitors that switch off the acid in your stomach, and in turn they may effect the flora in your gut. Be guided by the advice of your gastroeneterologist.

  • I think if you also have IBS and diarreah/constipation you can end up dehydrated and with your electrolytes out of balance .

    I think it might be a SE of IBS rather than the PPI .

    With IBS and after diarreah I feel very weak . Taking an oral hydration soloution helps - Dioralyte .or my preferrred one ORS ors.uk.com/ from most chemists ,tho not Boots .

    Good luck

You may also like...